Posted by: Eliza | 2011-03-22

Itching ears caused by hearing aids

My hearing aids'' acrylic mouldings that fit my ears (I wear external aids) aggravate my ear canals. They itch terribly and I have frequent discharges from the ears. I try to avoid using earbuds but the itch becomes unbearable at times. My GP has prescribed antibiotic eardrops for the discharge. Of course when I have a discharge, then my hearing, which is severely challenged already, becomes even more so.. I fear the constant earbud use will damage my ears even more..
What alternative/remedy could you suggest to alleviate the itch and avoid the infections that happen as a result thereof? Would so appreciate your advice. Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Eliza

You should speak to your audiologist about getting hypo-allergenic earmoulds made, as you may be allergic to your current moulds.
Then you should see an ENT in view of the longterm management of your problem. Sometimes an ointment may be helpful if the problem persist, but you should avoid manipulation of the earcanal at all cost as this is aggrevating the problem.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.